Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 432, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 12, 2005, 7:30 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2005, 7:30 PM CDT (00:30 UTC)
- Expired
- Sep 12, 2005, 8:14 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:56 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Sep 12, 2:56 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT MON SEP 12 2005 .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN CONCERN IS THE SEVERE THREAT OVER THE NEXT 6 TO 12 HOURS...THEN THE EXTENT OF THE COOL DOWN FOR TUESDAY AND WEDNESDAY. SURFACE FRONT ORIENTED N TO S ACROSS THE MIDDLE OF THE FA THIS AFTN. AS OF 18Z THIS FEATURE EXTENDED FROM JUST EAST OF VTN...TO JUST WEST OF LBF. THIS FEATURE IS VISIBLE ON 88D IMAGERY AS OF 1815Z JUST PASSING THROUGH THE LNX NEXRAD SITE AT THEDFORD. SKIES HAVE BEEN RELATIVELY CLEAR ACROSS THE SRN THIRD OF THE FA TODAY...WITH A PLETHORA OF LOW TO MID CLOUDINESS NORTH OF INTERSTATE 80. THIS SEEMS TO BE SUPPRESSING THE CONVECTION ATTM...BUT DO NOT LOOK FOR THE CAP TO HOLD FOR MUCH LONGER...AS CU BEGINNING TO FORM ON THE CLOUD FREE SRN PERIPHERY (TO THE NORTH OF THE FORECAST OFFICE). IN ADDITION TO NRN AREAS...I AM A LITTLE CONCERNED ABOUT CONVECTION FIRING ALONG THE DRY LINE FROM LBF SOUTH TOWARD MCK THEN LIFTING NE INTO FRONTIER AND PORTIONS OF CUSTER COUNTY. WITH THIS IN MIND...EXTENDED ISOLATED POPS FURTHER SOUTH THAN THE ONGOING FCST. FOR THE REMAINDER OF THE FORECAST AREA...KEPT THE HIGHEST POPS ACROSS THE NERN ZONES...GRADUALLY DROPPING THEM AS YOU HEAD SOUTHWEST. THE COLD FRONT WILL BLAST THROUGH THE FORECAST AREA OVERNIGHT ALLOWING TEMPERATURES TO RETURN TO MORE SEASONAL LEVELS ON TUESDAY...IN THE 70S. HIGH PRESSURE OVHD WILL DRY THINGS OUT...HOWEVER...THE H5 COLD POOL WILL PASS OVER THE NW DURING THE AFTERNOON HOURS AS THE H5 TROF MIGRATES ACROSS THE WRN DAKOTAS. WITH STEEPENING LAPSE RATES BY AFTN...COULDNT RULE OUT SPRINKLES OVER THE NWRN ZONES AND INTRODUCED THEM IN THE GRIDS. KEPT THE FCST DRY MAINLY ON WEDNESDAY...WITH THE EXCEPTION OF ISOLATED CONVECTION IN THE WEST. THE MODELS TDY CONTINUE TO INDICATE THETA E RIDGING ACROSS THE WEST WITH LATE AFTN CONVECTION FIRING ACROSS THE FRONT RANGES BY AFTERNOON. WRLY FLOW WILL CARRY THIS CONVECTION EAST INTO WRN PORTIONS OF THE FA DURING THE EVENING HOURS. LONG TERM (FRIDAY THROUGH MONDAY)...UPR PATTERN WILL BEGIN A SLOW AMPLIFICATION FROM FRIDAY THROUGH MONDAY AS ANOTHER PACIFIC TROF ENTERS THE NWRN CONUS. ENSEMBLES IN DISARRAY IN THE OUT PERIODS WITH HANDLING THE STRENGTH AND TIMING OF THE WEST COAST TROF. THE GFS SOLN IS THE MOST AMPLIFIED OF THE BUNCH AND TRENDED TEMPS UPWARD FROM FRIDAY THROUGH SUNDAY...ALBEIT NOT INTO THE 90S AS THE GFS H85 TEMPS SUNDAY WOULD SUGGEST. PRECIP CHANCES WILL BE RATHER LIMITED WITH THE EXCEPTION OF SOME LATE NIGHT CONVECTION ON FRIDAY NIGHT AND EARLY SATURDAY. THE MODELS ARE INDICATING DECENT RETURN FLOW AND A GOOD MOISTURE FETCH FROM THE SRN PLAINS LATE FRIDAY ALONG WITH DECENT WAA AHEAD OF THE WARMUP. AFTER EARLY SATURDAY...WENT WITH A DRY FCST...HOWEVER WILL NEED TO MONITOR MODEL TRENDS...ESPECIALLY FOR LATE SUNDAY AND MONDAY...WITH INCREASING SWRLY FLOW ALOFT AND RETURN MOISTURE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Sep 12, 3:33 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON SEP 12 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT MON SEP 12 2005 /233 PM MDT MON SEP 12 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS OVER PORTIONS OF THE OUTLOOK AREA. THE GREATEST RISK WILL BE EAST OF HIGHWAY 83...NORTH OF HIGHWAY 2. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. ANOTHER RISK AREA MAY BE NORTH OF HIGHWAY 2 AND WEST OF HIGHWAY 61 IN THE NORTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL AGAIN BE THE MAIN THREATS WITH STORMS THAT MOVE OUT OF THE WESTERN PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO THE EARLY MORNING HOURS ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Special weather statement, Sep 12, 6:05 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 PM CDT MON SEP 12 2005 NEZ007-010-028>029-130600- BOYD-GARFIELD-HOLT-WHEELER- 605 PM CDT MON SEP 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 779 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES IN NORTH CENTRAL NEBRASKA BOYD... GARFIELD... HOLT... WHEELER... THIS INCLUDES THE CITIES OF...BARTLETT...BURWELL... ONEILL AND SPENCER. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 37 min |
| Sep 12, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 15 min |
| Sep 12, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.